Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 79, NWS Midland/Odessa, TX

July 21, 2025Ector County, Midland County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 21, 2025, 9:06 PM CDT for Ector County, Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2025, 9:06 PM CDT (02:06 UTC)
Expired
Jul 22, 2025, 12:15 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Ector County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 14 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1514 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1514 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2657 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WGUS54 KMAF 220206
FFWMAF
TXC135-329-220515-
/O.NEW.KMAF.FF.W.0079.250722T0206Z-250722T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
906 PM CDT Mon Jul 21 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  East Central Ector County in western Texas...
  West Central Midland County in western Texas...

* Until 1215 AM CDT.

* At 906 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Midland, Odessa, Midland International Air and Space Port, West 
  Odessa, Warfield and Odessa Schlemeyer Field.

This includes the following streams and drainages...
  Monahans Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3182 10241 3185 10241 3190 10243 3197 10245
      3205 10228 3200 10218 3193 10217 3182 10218
      3177 10238

FLASH FLOOD...RADAR INDICATED

$$

Greening
1 follow-up statement
120 
WGUS74 KMAF 220350
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
1050 PM CDT Mon Jul 21 2025

TXC135-329-220515-
/O.CON.KMAF.FF.W.0079.000000T0000Z-250722T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ector TX-Midland TX-
1050 PM CDT Mon Jul 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT TUESDAY 
FOR EAST CENTRAL ECTOR AND WEST CENTRAL MIDLAND COUNTIES...

At 1050 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 3 inches of rain 
have fallen. Flash flooding is ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Midland, Odessa, Midland International Air and Space Port, West 
  Odessa, Warfield and Odessa Schlemeyer Field.

This includes the following streams and drainages...
  Monahans Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3182 10241 3185 10241 3190 10243 3197 10245
      3205 10228 3200 10218 3193 10217 3182 10218
      3177 10238

FLASH FLOOD...RADAR INDICATED

$$

Greening

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:24 PM CDT, 2 hours 42 minutes earlier. Its key messages:

  • Updated at 622 PM CDT Mon Jul 21 2025
  • Medium to high (40%-70%) probability of rain today west of the Pecos River, particularly Davis Mountains, and low to medium (10%-40%) probability of rain elsewhere except far eastern Permian Basin and Lower Trans-Pecos.
  • Near normal temperatures and low to medium (15% to 60%) probabilities of rain through the middle of the week. Highest probabilities remain west of the Pecos River each afternoon, especially near and over the Davis Mountains.
  • A trend toward warmer and drier conditions returns during the latter half of the week and continues into early next week.
Area forecast discussion, Jul 21, 6:24 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
624 PM CDT Mon Jul 21 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 622 PM CDT Mon Jul 21 2025

- Medium to high (40%-70%) probability of rain today west of the
  Pecos River, particularly Davis Mountains, and low to medium
  (10%-40%) probability of rain elsewhere except far eastern
  Permian Basin and Lower Trans-Pecos.

- Near normal temperatures and low to medium (15% to 60%)
  probabilities of rain through the middle of the week. Highest
  probabilities remain west of the Pecos River each afternoon,
  especially near and over the Davis Mountains.

- A trend toward warmer and drier conditions returns during the
  latter half of the week and continues into early next week.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 101 PM CDT Mon Jul 21 2025

Water vapor imagery shows an upper-level low parked over central
Texas this morning, as well as a ridge located in the Gulf off of
the eastern coast of Texas. The upper-level low will continue to
slowly make its way to the northwest today and tomorrow before
being ejected northeastward Tuesday evening as it rounds the
periphery of the ridge. In the meantime, this shortwave has helped
initiate showers and thunderstorms this morning, and is expected
to continue to do so this afternoon. The highest shower/storm
coverage is expected west of the Pecos River Valley (where 40-70%
chances exist), particularly in/around the higher terrain
(especially the Davis Mountains). Meanwhile, more isolated to
widely scattered coverage can be expected further to the east
(10-40% chances for everyone except the far eastern Permian Basin
and Lower Trans-Pecos).

Rain chances decrease late tonight and early tomorrow morning before
increasing again tomorrow afternoon as the upper-level shortwave
remains near our area. For the most part, the setup Tuesday looks
similar to that of today, with the exception of slightly higher rain
chances in the Eastern Permian Basin and Lower Trans-Pecos. By late
Tuesday night, rain chances once again taper off as the low begins
to exit the region. Besides the rain chances, decreased thicknesses
will lead to cooler temperatures Tuesday. While highs today top out
in the mid-to-upper 90s for most (upper 80s in the mountains, low
100s along the Rio Grande), tomorrow low-to-mid 90s will be more
commonplace! Lows will also be a touch cooler, with most locations
bottoming out in the upper 60s and low-to-mid 70s. Enjoy the
"cooler" temperatures while you can, because more warming is
expected in the Long Term!

Sprang

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 101 PM CDT Mon Jul 21 2025

Warmer, drier weather forecast late this week into the weekend.
Low to moderate PoPs develop over Davis Mountains, surrounding
foothills, Upper Trans Pecos, and western Stockton Plateau into
Big Bend mid-morning through afternoon Wednesday, with low PoPs
over SE NM plains. Highs increase by a few degrees from Tuesday
even as broken to scattered clouds and humid, upslope
south/southeast winds persist northeast of Davis Mountains.
Surface lee troughing over SE NM plains into western higher
terrain of W TX drives south/southwest surface winds along this
boundary and southwest winds southwest of Davis Mountains. This
translates to lower to mid 90s F in valleys, mid to upper 80s F
for higher elevations, mid to upper 90s F eastern Permian Basin
and Upper Trans Pecos into Terrell County, and upper 90s F to
triple digits F from Presidio Valley into Big Bend. Wednesday
night, PoPs drop to near zero as lows fall into upper 60s to mid
70s F, with mid to upper 60s F from Marfa Plateau into Lower Trans
Pecos.

Ridging building west from the southeastern US late this week
causes large-scale sinking motion, maintaining very low PoPs
except over Davis Mountains. Reduced cloud cover allows for more
diurnal heating, warming temperatures to near normal for July, and
increasing highs to mid to upper 90s F, upper 80s to lower 90s F
in higher elevations, and upper 90s to triple digits along Rio
Grande and portions of Upper Trans Pecos into northeast Permian
Basin. Southwesterly winds under buildings ridging and
retrograding lee troughing decrease dew point temperatures from
mid 60s F (upper 50s to lower 60s F western higher terrain) to mid
to lower 50s F (upper 40s to lower 50s F western higher terrain),
bringing less humid conditions during start of the warming trend.
Lows Thursday night are similar to Wednesday night but 1 to 2 F
warmer. Friday and Friday night feature a similar theme to
Thursday, though a few degrees warmer, but with winds backing to
the southeast, reversing the trend of falling dew point
temperatures. Over the weekend, mid to upper level ridging
strengthens, and surface lee troughing retreats into central and
western NM, further decreasing PoPs. Persistent southeast winds
and increasing dew point temperatures keep temperatures down, even
with minimal cloud cover. Heat Risk increases from level 2 to
level 3 across eastern and central parts of the forecast area as
dew point temperatures increase again, while lows remain in mid
60s to mid 70s F, with upper 70s to lower 80s F along Rio Grande.
Low PoPs persist over Davis Mountains each day from heating of
elevated terrain and mesoscale lift from terrain induced
circulations. PWATs decrease to 1.00" or less, and deterministic
and ensemble models suggest only a few tenths of an inch of
rainfall even over Davis Mountains, making flooding rains highly
unlikely even for higher elevations through early next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Mon Jul 21 2025

Scattered TS has developed again today. It has not directly
affected any terminals yet though INK/FST/MAF could briefly get
TS. Confidence not high enough to put TEMPO group in so have gone
with PROB30 for these sites. TS will dissipate by 03Z. Otherwise
VFR conditions and light southeast winds will continue.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               74  95  74  96 /  10  10  20  10
Carlsbad                 72  91  69  93 /  20  40  40  20
Dryden                   75  94  75  97 /  10  20  10  10
Fort Stockton            72  93  72  95 /  20  40  30  30
Guadalupe Pass           65  82  64  84 /  30  50  50  30
Hobbs                    69  91  69  92 /  30  30  30  10
Marfa                    64  85  63  85 /  30  60  40  60
Midland Intl Airport     74  94  75  95 /  10  20  20  10
Odessa                   74  93  74  94 /  20  30  30  10
Wink                     72  92  72  93 /  30  30  40  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...13
LONG TERM....94
AVIATION...10

In the hours before

Special weather statement, Jul 21, 7:18 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
718 PM CDT Mon Jul 21 2025

TXZ061-220045-
Ector TX-
718 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ECTOR COUNTY
THROUGH 745 PM CDT...

At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Goldsmith, or 19 miles west of Odessa, nearly
stationary.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Notrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3192 10256 3172 10263 3179 10280 3198 10279
TIME...MOT...LOC 0017Z 108DEG 5KT 3184 10270

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

KLG
Local storm report, Jul 21, 7:22 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
722 PM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Gst     1 NNW Crane             31.41N 102.36W
07/21/2025  M64 MPH          Crane              TX   Mesonet

&&
Special weather statement, Jul 21, 7:24 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
724 PM CDT Mon Jul 21 2025

TXZ075-278-279-220100-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
724 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PECOS AND NORTH
CENTRAL BREWSTER COUNTIES THROUGH 800 PM CDT...

At 723 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Marathon, or 35 miles east of Alpine. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern Pecos
and north central Brewster Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 10293 3021 10296 3023 10323 3047 10318
TIME...MOT...LOC 0023Z 098DEG 4KT 3031 10307

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

KLG
Special weather statement, Jul 21, 7:35 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
735 PM CDT Mon Jul 21 2025

TXZ063-069-070-220100-
Reagan TX-Glasscock TX-Upton TX-
735 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GLASSCOCK...
SOUTHEASTERN MIDLAND...NORTHWESTERN REAGAN AND NORTHEASTERN UPTON
COUNTIES THROUGH 800 PM CDT...

At 735 PM CDT, Doppler radar was tracking a strong thunderstorm 22
miles southwest of Garden City, moving northwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern
Glasscock, southeastern Midland, northwestern Reagan and northeastern
Upton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3137 10144 3154 10182 3165 10180 3165 10178
      3174 10177 3168 10152
TIME...MOT...LOC 0035Z 114DEG 11KT 3157 10167

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

KLG
Special weather statement, Jul 21, 7:44 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
744 PM CDT Mon Jul 21 2025

TXZ050-061-220115-
Andrews TX-Ector TX-
744 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ECTOR...SOUTH
CENTRAL ANDREWS AND NORTHEASTERN WINKLER COUNTIES THROUGH 815 PM
CDT...

At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goldsmith, or 19 miles west of Odessa, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Goldsmith and Notrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3212 10250 3188 10255 3188 10277 3206 10280
      3208 10280 3212 10281
TIME...MOT...LOC 0043Z 179DEG 12KT 3196 10267

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

KLG
Special weather statement, Jul 21, 7:46 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
746 PM CDT Mon Jul 21 2025

TXZ068-069-220115-
Crane TX-Upton TX-
746 PM CDT Mon Jul 21 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CRANE AND
NORTHWESTERN UPTON COUNTIES THROUGH 815 PM CDT...

At 746 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles northeast of Crane, moving north at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Crane and Crane County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3132 10212 3137 10240 3165 10242 3165 10199
TIME...MOT...LOC 0046Z 198DEG 7KT 3145 10223

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

KLG

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:13 PM CDTSpecial Weather StatementMAFUpton32 min
Jul 21, 7:18 PM CDTSpecial Weather StatementMAFEctor27 min
Jul 21, 7:24 PM CDTSpecial Weather StatementMAF36 min
Jul 21, 7:35 PM CDTSpecial Weather StatementMAFReagan25 min
Jul 21, 7:44 PM CDTSpecial Weather StatementMAFEctor31 min
Jul 21, 7:46 PM CDTSpecial Weather StatementMAFUpton29 min
Jul 21, 9:07 PM CDTSpecial Weather StatementMAFMidland23 min
Jul 21, 9:13 PM CDTSpecial Weather StatementMAFMidland32 min
Jul 22, 3:43 PM CDTSpecial Weather StatementMAFPecos32 min
Jul 22, 4:07 PM CDTSpecial Weather StatementMAF23 min
Jul 22, 4:21 PM CDTFlash Flood WarningMAFBrewster3 hr
Jul 22, 4:26 PM CDTSpecial Weather StatementMAFTerrell34 min
Jul 22, 4:36 PM CDTSevere Thunderstorm WarningMAFTerrell40 min
Jul 22, 5:05 PM CDTSpecial Weather StatementMAFCrockett25 min
Jul 22, 5:58 PM CDTFlash Flood WarningMAFPecos3 hr
Jul 22, 6:25 PM CDTFlash Flood WarningMAFReagan3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.